Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 331, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 24, 2005, 6:51 PM CDT for Hitchcock County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2005, 6:51 PM CDT (23:51 UTC)
- Expired
- Sep 24, 2005, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 105 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 7:10 PM CDT | HAIL 1.25 | 5 Se Palisade, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -430 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGLD 242351
SVRGLD
NEC087-250030-
/O.NEW.KGLD.SV.W.0331.050924T2351Z-050925T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
651 PM CDT SAT SEP 24 2005
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 730 PM CDT
* AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR STRATTON NE...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TRENTON AROUND 705 PM CDT...
CULBERTSON AROUND 720 PM CDT...
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
LAT...LON 4014 10128 4002 10111 4009 10087 4034 10073
4033 10116
$$
MENTZER2 follow-up statements
000
WWUS53 KGLD 250001
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
601 PM MDT SAT SEP 24 2005
NEC087-250030-
/O.CON.KGLD.SV.W.0331.000000T0000Z-050925T0030Z/
HITCHCOCK NE-
701 PM CDT SAT SEP 24 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR HITCHCOCK COUNTY...
AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED JUST NORTH OF
STRATTON...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CULBERTSON AROUND 725 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
LAT...LON 4014 10128 4002 10111 4009 10087 4034 10073
4033 10116
$$
MENTZER000
WWUS53 KGLD 250029
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
628 PM MDT SAT SEP 24 2005
NEC087-250038-
/O.EXP.KGLD.SV.W.0331.000000T0000Z-050925T0030Z/
HITCHCOCK NE-
728 PM CDT SAT SEP 24 2005
...THE SEVERE THUNDERSTORM WARNING FOR HITCHCOCK COUNTY EXPIRES AT
730 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS
NO LONGER SEVERE. THE STORM THAT PROMPTED THE WARNING PRODUCED HALF
DOLLAR SIZED HAIL 5 MILES SOUTHEAST OF PALISADE AT 710 PM CDT.
LAT...LON 4014 10128 4002 10111 4009 10087 4034 10073
4033 10116
$$
MENTZERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 2:05 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Sep 24, 2:05 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 105 PM MDT SAT SEP 24 2005 .DISCUSSION...A COLD FRONT ENTERED THE NORTHWEST PORTION OF THE TRI-STATE AREA EARLY THIS MORNING AND IT CONTINUES TO MOVE VERY SLOWLY SOUTH AND EAST. BEHIND THE FRONT...TEMPERATURES HAVE HOVERED IN THE 70S. AHEAD OF THE COLD FRONT TEMPERATURES HAVE SOARED INTO THE UPPER 80S/LOWER 90S EARLY THIS AFTERNOON. THE PRIMARY CONCERN FOR TONIGHT IS PRECIPITATION CHANCES ACROSS THE NORTHERN PORTION OF THE TRI-STATE AREA. WITH THE FRONT SLIGHTLY FURTHER SOUTH THAN ADVERTISED BY GFS/NAM AND GOOD ISENTROPIC LIFT/MID LEVEL WAA OVERNIGHT...INCREASED POPS INTO THE CHANCE CATEGORY ACROSS THE NORTH CARRYING A SLIGHT CHANCE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA WHICH MAY REMAIN SOUTH OF THE FRONT THROUGH THE OVERNIGHT HOURS. ALSO INCLUDED A MENTION OF FOG ACROSS THE WEST/NORTHWEST LATE TONIGHT. SUNDAY...UPSTREAM OBSERVATIONS TODAY INDICATE WIDESPREAD STRATUS IN POST FRONTAL UPSLOPE REGIME...MANY LOCATIONS REMAIN IN THE UPPER 40S/LOWER 50S EARLY THIS AFTERNOON. AS THE MAIN MID/UPPER TROUGH MOVES EASTWARD TOMORROW...SURFACE HIGH PRESSURE WILL BUILD SOUTH ACROSS THE CENTRAL HIGH PLAINS. EXPECT INCREASING UPSLOPE COMPONENT/OVERCAST CONDITIONS...THEREFORE TRENDED HIGHS LOWER WITH READINGS IN THE LOWER 60S WHERE CONFIDENCE IS HIGHEST AND INCLUDED A MENTION OF FOG OVERNIGHT. MONDAY-TUESDAY...THE SUBTROPICAL RIDGE BEGINS TO AMPLIFY ACROSS THE CENTRAL PLAINS AS THE LOW LEVEL AIRMASS BEGINS TO SLOWLY MODIFY. THE MAV NUMBERS APPEAR TO AGGRESSIVE...AND WILL SHOW A WARMING TREND WITH HIGHS IN THE LOW/MID 70S ON MONDAY WARMING INTO THE LOW/MID 80S TUESDAY. ANOTHER STRONG COLD FRONT WILL ARRIVE ON TUESDAY NIGHT. THE PREVIOUS SHIFT CARRIED A SLIGHT CHANCE MENTION AND SEE NO REASON FOR CHANGES AT THIS POINT.. WEDNESDAY THROUGH SATURDAY...THE START OF THE PERIOD WILL EXPERIENCE SLIGHTLY BELOW NORMAL TEMPERATURES AND DRY CONDITIONS AS AN UPPER LEVEL TROUGH BUILDS EASTWARD ACROSS THE GREAT LAKES AREA AND A COLD FRONT IS DRIVEN INTO THE SOUTHERN PLAINS. SO COOL/DRY WEATHER EXPECTED THROUGH WED/THU PERIODS. FOR FRIDAY/SATURDAY...RUN TO RUN CONSISTENCY IS LACKING AND RELUCTANT TO ADD ANY MENTION OF PRECIPITATION AT THIS POINT. SEASONABLE OR SLIGHTLY ABOVE NORMAL TEMPERATURES CAN BE EXPECTED WITH HIGHS IN THE 70S/AROUND 80 AND LOWS IN THE UPPER 40S/LOWER 50S. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MCGUIRE
Hazardous weather outlook, Sep 24, 11:40 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SAT SEP 24 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1140 AM CDT SAT SEP 24 2005 /1040 AM MDT SAT SEP 24 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST NEBRASKA AND EXTREME NORTHWEST KANSAS THIS EVENING...NORTH OF HIGHWAY 36. A COLD FRONT WILL SLOWLY MOVE ACROSS THE TRI STATE AREA THIS AFTERNOON...AND BE LOCATED NEAR A MCCOOK TO TRIBUNE LINE EARLY THIS EVENING. WARM AIR WILL BE LIFTED OVER THE FRONT BY A DEVELOPING LOW LEVEL JET...WITH ELEVATED THUNDERSTORMS POSSIBLE. THE MAIN SEVERE THREAT FROM ANY THUNDERSTORM WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST TO OCCUR TUESDAY NIGHT ACROSS THE TRI STATE AREA. AT THIS TIME THE MAIN THREAT WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING NORTH OF HIGHWAY 36. FS/JDK
In the hours before
Local storm report, Sep 24, 6:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
538 PM MDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL CULBERTSON 40.23N 100.84W
09/24/2005 0.75 INCH HITCHCOCK NE TRAINED SPOTTER
&&
BOYDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 6:12 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.